Hail, Brewster
- When
- April 11, 3:28 PM CST to 3:33 PM CST
- Where
- Brewster County, 0.91 mi NE of Alpine Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.390, -103.670
An upper level shortwave trough along with adequate moisture and daytime heating lead to widely scattered to scattered thunderstorms across southwest and west Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level shortwave trough along with adequate moisture and daytime heating lead to widely scattered to scattered thunderstorms across southwest and west Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 11, 2:00 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT SUN APR 11 2010 .DISCUSSION... LATEST SFC ANALYSIS SHOWS THE DRYLINE HAS SURGED WEST AND NORTH...AND EXTENDS FROM THE SRN TEXAS PANHANDLE...TO SE NM...AND RIGHT DOWN THE WRN BORDER OF THE CWA. ON RADAR...CONVECTION IS FIRING AS FAR WEST AS THE DAVIS MTNS...WHILE FURTHER EAST...FURTHER ANALYSIS HAS MUCAPES OF 1000-2000 J/KG. ALL THIS WILL SOON BE ENHANCED BY A COUPLE OF INCOMING SHORTWAVES IN SW FLOW ALOFT...AS PER WV IMAGERY. FORECAST SOUNDING ANALYSES OVER THE PB/WRN LOW ROLLING PLAINS SHOW VERY LITTLE SHEAR...BUT GOOD INSTABILITY AND MID-LEVEL LRS OF 7C/KM OR BETTER...ESPECIALLY FURTHER NORTH AND EAST. WET-BULB ZEROES ARE OPTIMAL FOR A HAIL THREAT...AND RELATIVELY DRY AIR AT THE LOWER LEVELS HINTS AT A MARGINAL WIND THREAT. HOWEVER...MUCH OF THIS ACTIVITY IS DIURNALLY DRIVEN AT THE MOMENT...AND SHOULD DIMINISH W/SUNSET...SO WE/LL NOT INSERT A SEVERE MENTION IN THE GRIDS...AND EMPHASIZE IT IN THE HWO. OTHERWISE...MODELS HAVE CHANGED LITTLE OVER THE PAST 24 HRS...AND CONTINUE TO ADVERTISE MULTIPLE BITS OF ENERGY MOVING THRU SW FLOW ALOFT INTO NEXT WEEKEND...MAINLY OVER THE LOWER TRANS PECOS. W/THE DRYLINE BACKED UP TO WEST OF THE CWA...CONVECTION IS IN PLAY EVERY DAY THIS WEEK...FOR WIDESPREAD CHANCES OF CONVECTION. A CONTINUED SHOTGUN SCENARIO SEEMS REASONABLE...GIVEN THE BACKED UP DRYLINE AND NOISINESS OF THE FLOW/PATTERN. DRYLINE IS NOT PROGGED TO MOVE EAST AND THRU THE FA AGAIN UNTIL LATE NEXT SUNDAY NIGHT. FOR TEMPS...FORECAST SOUNDINGS AND TEMP PROGS CONTINUE TO MODERATE TEMPS INTO THE EXTENDED MORE THAN MOS GUIDANCE...SO WE/LL CLOSE THE DIURNAL SPREAD A BIT DUE TO INCREASED LOW LEVEL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 59 71 50 71 / 30 30 10 30 CARLSBAD NM 54 78 57 76 / 20 20 20 10 DRYDEN TX 63 71 59 72 / 40 30 20 30 FORT STOCKTON TX 59 76 58 74 / 20 30 10 10 GUADALUPE PASS TX 52 71 52 72 / 20 20 20 10 HOBBS NM 55 70 53 69 / 20 20 20 20 MARFA TX 45 74 48 74 / 20 20 10 20 MIDLAND INTL AIRPORT TX 58 75 54 69 / 20 30 10 20 ODESSA TX 58 74 57 69 / 20 30 10 10 WINK TX 59 80 58 79 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 105 PM CDT SUN APR 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 105 PM CDT SUN APR 11 2010 /1205 PM MDT SUN APR 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO... ESPECIALLY OVER THE PERMIAN BASIN AND LOWER TRANS PECOS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE EACH DAY THROUGH THE WEEK... AND A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ALTHOUGH THERE IS ONLY A LOW CHANCE OF SPOTTER ACTIVATION TODAY... SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS WEEK. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT SUN APR 11 2010 TXZ058-074-075-112000- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS 210 PM CDT SUN APR 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 300 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF FORT DAVIS AT 209 PM CDT...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR HIGHWAY 17 BETWEEN FORT DAVIS AND BALMORHEA. THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND PENNY SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT SUN APR 11 2010 TXZ058-074-075-112045- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS 256 PM CDT SUN APR 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF FORT DAVIS AT 256 PM CDT...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST OF ALPINE MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS GUSTING TO 55 MPH ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The Midland/Odessa radar (KMAF), 223 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
5 hail, 1 flash flood. Local standard time, as filed.
Several windows, roofs and other structural items were damaged at the Gage Hotel in Marathon, TX.
A park ranger reported a 3 foot boulder was blocking SH 54 due to high flowing water. Low water crossings were also impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220857, 220859, 220861, 220860, 220862, 220863.